Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2010, 2:58 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2010, 2:58 PM CDT (19:58 UTC)
- Expired
- May 25, 2010, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:29 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 25, 1:29 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 129 PM CDT TUE MAY 25 2010 .DISCUSSION... ISSUED 128 PM CDT TUE MAY 25 2010 MODELS ARE IN REASONABLE AGREEMENT INTO THE WEEKEND WITH LARGE 500 MB PATTERN SPREADS BY EARLY NEXT WEEK. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT STRONG THUNDERSTORMS ARE CURRENTLY ONGOING. 850-300 MB WINDS ARE RUNNING AT 5-10 KNOTS WHICH EXPLAINS WHY SLOW MOVEMENT IS PRODUCING FLOODING. PRECIP POTENTIAL IS HIGH AS WELL. CONDITIONS CONDUCIVE FOR PERSISTANCE SHOULD PERSIST THROUGH WEDNESDAY EVENING. MODELS ARE IN GOOD AGREEMENT IN REDEVELOPING 500 MB RIDGE OVER SOUTHERN PLAINS LATE WEDNESDAY. FLOW GAINS A NORTHERLY COMPONENT BY THURSDAY ALLOWING SLIGHTLY COOLER AND DRIER CONDITIONS FOR THE END OF THE WEAK. EVOLUTION BEYOND FRIDAY NIGHT IS WHERE SOLUTION SPREAD BEGINS TO IMPACT FORECAST. WITH COOLER AIR UNDERCUTTING RIDGE...ATMOSPHERE SHOULD BE SIGNIFICANTLY LESS UNSTABLE FROM LATE THURSDAY AND INTO THE WEEKEND. LONG TERM...SATURDAY THROUGH TUESDAY MODELS ARE IN AGREEMENT ON DIGGING TROUGH ALONG THE WEST COAST LATE THIS WEEK. HOWEVER...THE INTERACTION OF THE ENERGY WITH THE CENTRAL U.S. RIDGE IS WHERE THE MODELS DIVERGE. GFS IS STRONGER WITH PUSHING ENERGY INTO THE REGION AND TRANSITIONS TOWARD A MORE ZONAL PATTERN. THIS PUSHES A FRONT INTO THE MIDWEST BY LATE WEDNESDAY. ON THE OTHER HAND...ECMWF PUSHES THE ENERGY FROM THE PACIFIC COAST SYSTEM MORE NORTHERLY KEELPING THE RIDGE IN PLACE. THE SOLUTION SUGGESTS A DRIER AND WARMER FORECAST FOR EARLY WEEK. WILL LEAN TOWARD THE ECMWF GIVEN THE STRENGTH OF THE RIDGE AND THE GFS BIAS OF TOO QUICK OF FORECASTING PATTERN CHANGE IN THIS TYPE OF REGIME. WILL INTRODUCE SOME LOW RAIN CHANCES AND WARMER HIGHS COMPARED TO THE PREVIOUS PACKAGE. BARKER && .AVIATION... ISSUED 1227 PM CDT TUE MAY 25 2010 STRONG THUNDERSTORMS HAVE DEVELOPED AND ARE MOVING ACROSS THE KSPI AND KPIA TERMINAL SITES. DID RECEIVE A 41KT GUST FROM KSPI JUST AFTER 17Z AS THE STORMS PASSED. CURRENTLY WILL ONLY HAVE TEMPO GROUPS AT THESE TWO SITES FOR THE FIRST HOUR OR TWO OF THE FORECAST PERIOD. WILL CONTINUE WITH VCTS AT THE REMAINING TAF SITES UNTIL COVERAGE IN THESE AREAS BECOME BETTER DEFINED...AS VARIOUS OUTFLOW BOUNDARIES WILL BE THE TRIGGER FOR NEW STORM DEVELOPMENT. NOT MUCH CHANGES TO THE PREVIOUS TAFS BEYOND THE FIRST FEW HOURS. DIURNAL CUMULUS EXPECTED TO DISSIPATE TOWARD SUNSET...WITH SOME LIGHT FOG AGAIN POSSIBLE FOR A FEW HOURS NEAR SUNRISE. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 11:25 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT TUE MAY 25 2010 ILZ036-040-041-047-049-050-261100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1125 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING. LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...FROM HAVANA DOWNSTREAM...FOR SEVERAL MORE DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-071-072- 261100- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE- PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1125 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING. LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ063-068-073-261100- CLARK-CRAWFORD-LAWRENCE- 1125 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHEAST ILLINOIS...ALONG THE WABASH RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING. LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. MINOR FLOODING WILL CONTINUE ON THE WABASH RIVER...FROM PALESTINE NORTHWARD...FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY. LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, May 25, 1:40 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
140 PM CDT TUE MAY 25 2010
ILZ029>031-037-251945-
MARSHALL-PEORIA-TAZEWELL-WOODFORD-
140 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ALERT FOR MARSHALL...NORTHEASTERN PEORIA...
NORTHERN TAZEWELL AND NORTHERN WOODFORD COUNTIES UNTIL 245 PM CDT...
AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINONK...OR 15 MILES NORTHEAST OF EUREKA...
MOVING WEST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS IN NORTHEAST
MARSHALL COUNTY.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR WITH THESE STRONG THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
WASHBURN...
METAMORA...
OTHER LOCATIONS AFFECTED INCLUDE...BENSON...PATTONSBURG...LOW POINT
AND CAZENOVIA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4114 8933 4112 8933 4111 8933 4111 8906
4093 8905 4093 8903 4082 8903 4070 8955
4115 8964 4116 8962
TIME...MOT...LOC 1839Z 076DEG 8KT 4089 8914
HUETTLLocal storm report, May 25, 2:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
204 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLASH FLOOD DELAVAN 40.37N 89.54W
05/25/2010 TAZEWELL IL EMERGENCY MNGR
SPRINGFIELD RD...MUELLER RD CLOSED IN TAZEWELL COUNTY DUE
TO WATER COVERING ROAD. ALSO ROADS IN DELAVAN CLOSED.
&&
JANKOWSKILocal storm report, May 25, 2:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
211 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MINONK 40.90N 89.04W
05/25/2010 M1.17 INCH WOODFORD IL CO-OP OBSERVER
24 HOUR RAINFALL
0700 AM HEAVY RAIN 2 NE CISCO 40.03N 88.70W
05/25/2010 M1.45 INCH PIATT IL MESONET
24 HOUR RAINFALL. COCORAHS REPORT.
1135 AM HEAVY RAIN DIVERNON 39.57N 89.65W
05/25/2010 E2.25 INCH SANGAMON IL FIRE DEPT/RESCUE
RAINFALL IN AN HOUR.
1157 AM HAIL 3 NW SPRINGFIELD 39.81N 89.68W
05/25/2010 E0.75 INCH SANGAMON IL TRAINED SPOTTER
REPORTED IN VALLEY VIEW SUBDIVISION ON NORTHWEST SIDE OF
SPRINGFIELD.
1230 PM HAIL EAST PEORIA 40.67N 89.55W
05/25/2010 M0.50 INCH TAZEWELL IL EMERGENCY MNGR
0103 PM HAIL 2 E METAMORA 40.79N 89.33W
05/25/2010 M0.25 INCH WOODFORD IL TRAINED SPOTTER
0159 PM FLASH FLOOD DELAVAN 40.37N 89.54W
05/25/2010 TAZEWELL IL EMERGENCY MNGR
SPRINGFIELD RD...MUELLER RD CLOSED IN TAZEWELL COUNTY DUE
TO WATER COVERING ROAD. ALSO ROADS IN DELAVAN CLOSED.
&&
JANKOWSKILocal storm report, May 25, 2:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FLASH FLOOD BENSON 40.85N 89.12W
05/25/2010 WOODFORD IL EMERGENCY MNGR
FLOODING OF NUMEROUS TOWNSHIP ROADS...IN AREAS THAT HAVE
NOT FLOODED BEFORE.
0222 PM FLASH FLOOD MINONK 40.90N 89.04W
05/25/2010 WOODFORD IL EMERGENCY MNGR
FLOODING OF NUMEROUS TOWNSHIP ROADS...SOME IN AREAS WHICH
HAVE NOT FLOODED BEFORE.
&&
GEELHARTSpecial weather statement, May 25, 2:34 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
234 PM CDT TUE MAY 25 2010
ILZ027>031-252030-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
234 PM CDT TUE MAY 25 2010
...SIGNIFICANT WEATHER ALERT FOR NORTHERN KNOX...NORTHERN PEORIA...
NORTHWESTERN WOODFORD...STARK AND WESTERN MARSHALL COUNTIES UNTIL 330
PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LACON TO
WILLIAMSFIELD...MOVING WEST NORTHWEST AT 15 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS WILL ALSO
OCCUR WITH THESE STRONG THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
GILSON...
CAMP GROVE...
WILLIAMSFIELD...
CASTLETON...
WYOMING...
KNOXVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...MONICA...LAWN RIDGE...HOPEWELL...
DUNCAN...DAHINDA AND SNAKE DEN HOLLOW.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4116 8933 4111 8933 4111 8923 4088 8949
4083 9033 4115 9013
TIME...MOT...LOC 1933Z 082DEG 18KT 4106 8941 4089 9003
HUETTLLocal storm report, May 25, 2:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT TUE MAY 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD TREMONT 40.53N 89.49W
05/25/2010 TAZEWELL IL EMERGENCY MNGR
4 TO 6 INCHES OF RAIN OVER THE ROAD IN DOWNTOWN TREMONT.
0233 PM FLASH FLOOD DILLON 40.47N 89.53W
05/25/2010 TAZEWELL IL EMERGENCY MNGR
3 TO 4 INCHES OF WATER COVERING TOWNLAND AND SPRINGFIELD
ROADS.
&&
JANKOWSKIThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:14 PM CDT | Special Weather Statement | ILX | Sangamon | 61 min |
| May 24, 8:13 PM CDT | Special Weather Statement | ILX | Mason, Menard, Tazewell | 62 min |
| May 24, 8:24 PM CDT | Special Weather Statement | ILX | DeWitt, Piatt | 66 min |
| May 24, 9:29 PM CDT | Special Weather Statement | ILX | Logan | 76 min |
| May 24, 9:52 PM CDT | Special Weather Statement | ILX | DeWitt | 68 min |
| May 24, 11:27 PM CDT | Special Weather Statement | ILX | Marshall | 63 min |
| May 25, 4:51 AM CDT | Areal Flood Advisory | ILX | Tazewell, Woodford | 6 hr |
| May 25, 11:14 AM CDT | Special Weather Statement | ILX | Sangamon | 61 min |
| May 25, 11:18 AM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
| May 25, 11:40 AM CDT | Flash Flood Warning | ILX | Sangamon | 3 hr |
| May 25, 11:47 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 58 min |
| May 25, 12:04 PM CDT | Special Weather Statement | ILX | Logan | 56 min |
| May 25, 12:07 PM CDT | Special Weather Statement | ILX | Peoria, Tazewell | 53 min |
| May 25, 12:36 PM CDT | Special Weather Statement | ILX | Menard | 54 min |
| May 25, 12:59 PM CDT | Special Weather Statement | ILX | Logan, Peoria, Tazewell | 61 min |
| May 25, 1:28 PM CDT | Special Weather Statement | ILX | Cass, Mason | 62 min |
| May 25, 1:40 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 65 min |
| May 25, 2:00 PM CDT | Flash Flood Warning | ILX | Marshall, Woodford | 3 hr |
| May 25, 2:09 PM CDT | Flash Flood Warning | ILX | Tazewell | 5 hr |
| May 25, 2:34 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Stark | 56 min |
| May 25, 2:40 PM CDT | Flash Flood Warning | ILX | Knox, Marshall, Peoria, Stark | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.